OTC Topical Cream Cartons May Contain Mislabeled Prescription Toothpaste
Capsaicin Cream 0.025% cartons labeled as pain relief cream may contain Sodium Fluoride 1.1% prescription dental toothpaste instead. Consumers should verify product contents before use.
The agency’s classification
FDA (Drugs): Class II
Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.
This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work
What this means for you
Our assessment, not the agency’s: severity 3/5 (High).
Real risk of harm even if no illness or injury has been reported yet. Stop using the product and follow the agency's guidance.
Our severity reasoning: FDA Class II recall with no reported illnesses, hospitalizations, or injuries. The hazard is a product mix-up where mislabeled cartons may contain a prescription dental toothpaste instead of the labeled topical analgesic, creating a risk of harm if misused, but with no actual adverse events reported.
Plain-English summary
Capsaicin Cream 0.025% manufactured by AVKARE LLC is being recalled due to a product mix-up. Some cartons labeled as Capsaicin Cream 0.025%, an external analgesic cream for topical pain relief, may actually contain tubes of Sodium Fluoride 1.1% Prescription Dental Toothpaste.
The affected product involves Lot # P22078 (expiration date 11/30/2024) distributed to 19 consignees across the United States. A total of 35,184 cartons are affected.
If you have purchased Capsaicin Cream 0.025% from this lot, verify that the actual product contents match the label before using it. Do not apply prescription dental toothpaste to your skin. Contact AVKARE LLC or your retailer with questions about whether you have affected product.
The recalled product
- Product
- CAPSAICIN (CAPSAICIN)
- Brand
- CAPSAICIN
- Manufacturer
- AVKARE LLC
- Category
- Drug — Topical Analgesic
- Affected units
- 35,184
Is your product affected?
Check your packaging against the codes below. If any of them match, the product is part of this recall.
Lot numbers (2)
- Lot # P22078
- Exp. 11/30/2024
Distribution
Distribution scope not specified by the agency.
Part of a larger recall action
This product is one of 2 recalled by AVKARE LLC under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.
See all 2 products in this recall →Related recalls
Same manufacturer · AVKARE LLC
See all →- ModeratePrescription Dental Toothpaste Recalled Due to Incorrect Carton Labeling
FDA (Drugs) · 2023-09-13
- ModerateTranexamic Acid tablets recalled due to failed specification testing
FDA (Drugs) · 2023-06-21
- HighGlycopyrrolate 1 mg Tablets Recalled for Failed Impurity Specifications
FDA (Drugs) · 2023-01-04
Same hazard · product mix up
See all →- HighAripiprazole 30mg bottle contained voriconazole 50mg tablets instead
FDA (Drugs) · 2026-06-24
- HighLisinopril and hydrochlorothiazide bottle contained a foreign antiretroviral tablet
FDA (Drugs) · 2025-07-23
- HighOmeprazole capsule bottle contained a foreign divalproex sodium tablet
FDA (Drugs) · 2025-07-23
- HighKWIK-STICK Quality Control Kit for Culture Media Swab Mix-Up
FDA (Devices) · 2025-06-18
- HighStryker 3.0MM Neuro Precision Head Recalled for Package Labeling Mismatch
FDA (Devices) · 2025-01-29
Similar recalls
- ModerateTeva Recalls Lidocaine Patches Due to Missing Lot and Expiration Dates
FDA (Drugs) · 2020-08-19
- SevereFresenius Kabi Recalls Sodium Chloride Vials Due to Incorrect Latex Labeling
FDA (Drugs) · 2018-12-12
- SevereWarfarin Sodium Tablets Recalled Due to Potential Label Mixup
FDA (Drugs) · 2014-01-22
- ModerateWarfarin Sodium Tablets Recalled Due to Potential Labeling Error
FDA (Drugs) · 2014-01-22
- ModerateHyoscyamine Sulfate Tablets Recalled for Potential Labeling Error
FDA (Drugs) · 2014-01-29
- SevereAvKARE Recalls Valsartan Tablets Due to Carcinogen Impurity
FDA (Drugs) · 2018-09-05